MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY TEST
Catalog Number 08496633190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys anti-tshr results on cobas pro sample supply unit, serial number (b)(4).This medwatch covers the alleged results for the elecsys anti-tshr assay.Please refer to medwatch mdr-65386 for the alleged elecsys ft3 iii assay results.The initial result was 3.6 iu/l.A different sample from the same patient was tested the next day and the result was 2.3 iu/l.The customer repeated the test with other competitor methods.It is unknown if the results are from the initial sample or the second sample.The repeated results were 5.2 iu/l using the malmö method, <0.3 iu/l using the kryptor method, and <1.5 iu/l using the phadia method.The result of <0.3 ui/l was considered to be correct.The results were assessed by a doctor.The date of event is unclear as the customer states they performed testing on (b)(6) 2021, but have the results listed from (b)(6) 2021.
 
Additional Manufacturer Narrative
The patient was taking supplements containing 50 mg + 75 mg biotin.Product labeling states: "this assay has no biotin interference in serum concentrations up to 600 ng/ml." the investigation is ongoing.
 
Additional Manufacturer Narrative
Section d4: lot no was updated.
 
Additional Manufacturer Narrative
The alleged anti-tshr results of 2.3 iu/l (obtained on 06-dec-2021) and 5.2 iu/l (obtained on 05-may-2021) were from separate samples.Please refer to medwatch a1 patient identifier (b)(6) for the alleged elecsys tsh assay results.Refer to attachment "(b)(6).Pdf" for additional patient results.It is unknown if the results are from the same sample.The cobas e 801 analytical unit serial number is (b)(6) and the cobas pro sample supply unit serial number is (b)(6).It is unknown which module the results were obtained on.The customer's calibration and qc results and sample pre-analytic details were requested but not provided.The patient sample was requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Investigation of the patient sample confirmed the customer's results.An interfering factor was detected in the sample.This is a known interference documented in the product labeling for the assay: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.A general product problem can be excluded.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
ELECSYS ANTI-TSHR
Common Device Name
THYROID AUTOANTIBODY TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13258976
Report Number1823260-2022-00124
Device Sequence Number19222946
Product Code JZO
UDI-Device Identifier07613336160329
UDI-Public07613336160329
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K193313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08496633190
Device Lot Number521228
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/14/2022
03/18/2022
06/07/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/07/2022
04/13/2022
06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTIN SUPPLEMENTS; ESTRADOT; MEKOBALAMIN APL; MOLLIPECT; PROVERA
Patient SexFemale